Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 166, NWS Louisville, KY

June 1, 2004Butler County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 1, 2004, 9:24 PM CDT for Butler County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 9:24 PM CDT (02:24 UTC)
Expired
Jun 1, 2004, 10:00 PM CDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Butler County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1670 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS53 KLMK 020224
SVRLMK
KYC031-020300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
924 PM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 1000 PM CDT

* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROCHESTER...OR ABOUT 29 MILES NORTHWEST OF
  BOWLING GREEN...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNBAR...MORGANTOWN...ABERDEEN...QUALITY AROUND 930 PM CDT
  WOODBURY...SUGAR GROVE AROUND 940 PM CDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3708 8690 3721 8690 3731 8682 3734 8650
          3719 8658 3719 8662 3709 8664 3705 8678

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM CDT, 7 hours 4 minutes earlier.

Area forecast discussion, Jun 1, 2:20 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT TUE JUN 01 2004

SHORT TERM:
STRONG STORMS DEVLPG OVR NCNTRL KY AT THIS TIME...WAITING FOR WATCH BEFORE
ISSUING NEW FCSTS. VERY COLD AIR ALOFT OVR REGION WI STEEP LAPSE
RATES. IN ADDITION...IMPULSE NOW MOVING INTO NRN FA WITH SUFFICIENT
RH AND VERY UNSTABLE FOR STRONG STORMS.

WILL GO WI 50 PCT POPS ACRS WATCH AREA FOR TONIGHT WI PCPN AREA
SETTLING SOUTHEAST AND ENDING OR DIMINISHING LATE OVER THE SE PTN
OF FA.

ON THUR WILL CONT CHC OF INSTABILITY TRW WITH 30 PCT POPS.

DRY AND PLEASANTLY COOL ON THU AND FRIDAY....MORE OR LESS IN LINE WI
CURRENT FCST PROJECTIONS.

LONG TERM:(FRIDAY NIGHT THROUGH TUESDAY)
UPPER AIR PATTERN LATE FRIDAY WILL FEATURE A BROAD TROUGH ACROSS THE
NORTHEASTERN CONUS...AND A RIDGE ACROSS THE WESTERN STATES. HIGH PRESSURE
WILL MOVES EAST OF THE MID ATLANTIC BY EARLY SATURDAY. THIS WILL
ALLOW SOME MOISTURE TO RETURN SATURDAY NIGHT AND SUNDAY. A SERIES OF
UPPER AIR DISTURBANCES EMBEDDED IN GENERAL NORTHWEST FLOW WILL CROSS
THE LOWER OHIO VALLEY LATE SATURDAY THROUGH TUESDAY. IN ADDITION...A
COLD FRONTAL BOUNDARY WILL APPROACH OUR REGION SUNDAY AND THEN
BECOME STATIONARY. HAVE ADDED CHANCE OF CONVECTION SATURDAY EVENING
AND CONTINUED IT THROUGH TUESDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

SCHOTT
Hazardous weather outlook, Jun 1, 2:58 AM CDT, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 AM EDT TUE JUN 1 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-020756-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
358 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE ATMOSPHERE WILL BECOME UNSTABLE TODAY WITH COLD AIR ALOFT AND
SURFACE TEMPERATURES WARMING INTO THE LOWER 80S. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE
STORMS MAY PRODUCE HAIL AND GUSTY WINDS AND FOR THIS REASON THE STORM
PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK
FOR SEVERE WEATHER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY AS WELL AS NEXT
SUNDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A
SEVERE NATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS MAY BE REQUIRED THIS AFTERNOON AND EVENING.

JA

In the hours before

Local storm report, Jun 1, 8:03 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 N LEITCHFIELD         37.51N 86.29W
06/01/2004  1.00 INCH        GRAYSON            KY   LAW ENFORCEMENT

&&

MRC
Local storm report, Jun 1, 8:11 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             2 S IRELAND             38.39N 87.00W
06/01/2004  0.50 INCH        DUBOIS             IN   AMATEUR RADIO

&&

XXV
Local storm report, Jun 1, 8:15 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     OKOLONA                 38.14N 85.69W
06/01/2004                   JEFFERSON          KY   LAW ENFORCEMENT

            POWER LINES AND A TREE DOWN ON CHAMBERS LANE.

&&

MRC
Local storm report, Jun 1, 8:17 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
917 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0917 PM     HAIL             SHEPHERDSVILLE          37.99N 85.71W
06/01/2004  0.25 INCH        BULLITT            KY   AMATEUR RADIO

            PEA SIZED HAIL AND WINDS GUSTING TO 25 MPH ESTIMATED.

&&

XXV
Local storm report, Jun 1, 8:25 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             5 S SHEPHERDSVILLE      37.92N 85.71W
06/01/2004  0.25 INCH        BULLITT            KY   LAW ENFORCEMENT

&&

MRC
Local storm report, Jun 1, 9:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HAIL             LEITCHFIELD             37.48N 86.29W
06/01/2004  0.88 INCH        GRAYSON            KY   BROADCAST MEDIA

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:07 PM CDTSevere Thunderstorm WarningLMKHardin38 min
Jun 1, 7:20 PM CDTTornado WarningLMKMeade25 min
Jun 1, 7:32 PM CDTSevere Thunderstorm WarningLMKEdmonson28 min
Jun 1, 7:39 PM CDTSevere Thunderstorm WarningLMKGrayson36 min
Jun 1, 7:45 PM CDTSevere Thunderstorm WarningLMKJefferson45 min
Jun 1, 8:00 PM CDTSevere Thunderstorm WarningLMKBullitt45 min
Jun 1, 8:39 PM CDTSevere Thunderstorm WarningLMKSpencer21 min
Jun 1, 8:57 PM CDTSevere Thunderstorm WarningLMKGrayson33 min
Jun 1, 8:59 PM CDTSevere Thunderstorm WarningLMKOhio31 min
Jun 1, 10:23 PM CDTFlash Flood WarningLMKOhio3 hr
Jun 1, 10:59 PM CDTSevere Thunderstorm WarningLMKButler, Ohio46 min
Jun 1, 11:14 PM CDTSevere Thunderstorm WarningLMKMetcalfe31 min
Jun 1, 11:42 PM CDTFlash Flood WarningLMKGrayson3 hr
Jun 1, 11:50 PM CDTSevere Thunderstorm WarningLMKEdmonson25 min
Jun 2, 2:56 PM CDTSevere Thunderstorm WarningLMKGreen19 min
Jun 2, 3:02 PM CDTSevere Thunderstorm WarningLMKTaylor28 min
Jun 2, 3:13 PM CDTSevere Thunderstorm WarningLMKAdair32 min
Jun 2, 3:56 PM CDTSevere Thunderstorm WarningLMKRussell34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.